MAUDE Adverse Event Report: MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR

MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR
Model Number 48135
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, after less than 1 hour use of a nautilus smart oxygenator, there was a decrease in flow and an increase in delta pressure.Reported as a clotting/flow issue.The patient had previously been on heparin therapy.The oxygenator was replaced with no further issues.The patient was reported as alive with no injury.
 
Additional Manufacturer Narrative
The device was returned for investigation.Investigation confirmed that there was no flow obstruction and no increased pressure.The biological residual observed on the returned device is consistent with numerous small clots within the blood that may have collected on the inlet side of the gas exchange bundle.Other than the inlet side, the fiber bundle is clear of blood residue.The cause of clotting is not established.There is no device issue found in relation to this occurrence.
 
Event or Problem Description
On 16-feb-2024, after less than 1 hour use of a nautilus smart oxygenator, there was a decrease in flow and an increase in delta pressure.Reported as a clotting/flow issue.The patient had previously been on heparin therapy.The oxygenator was replaced with no further issues.The patient was reported as alive with no injury.Additional information received on 21-mar-2024, through mdr mw5152343, indicated the oxygenator increased in delta pressure from the 20s to the 80s with a subsequent drop in systemic flows from the mid 3s to mid 2s, with increased revolutions per minute, flows were responsive.There was visible debris on the inlet side of the oxygenator, nothing noted on the outlet side.At 10am the oxygenator was changed with no complications.
 
Additional Manufacturer Narrative

Brand Name
MC3 NAUTILUS SMART ECMO OXYGENATOR
Common Device Name
NAUTILUS SMART OXYGENATOR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key18933550
Report Number3011468686-2024-00007
Device Sequence Number18464464
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)251130(10)2311224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number48135
Device Lot Number2311224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown